MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXGUARD EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXGUARD EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MX4450
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple lot numbers reported to be involved.The information for each additional lot number is as follows: medical device lot #: 22049030, medical device expiration date: 04apr2027, device manufacture date: 04apr2022.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd maxguard extension set the tubing was defective.There was no report of patient impact.The following information was provided by the initial reporter: hospital has notified us that they have experienced a defective iv tubing set.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 22-sep-2022.H6: investigation summary: a complaint of a set being defective was received from the customer.Two samples were returned for investigation.Through visual inspection, the customer complaint was confirmed.One sample had separated at the y-port.The separation looked clean and no damage was seen to the tubing.The second sample was not separated, and was able to be primed with no defects observed.A device history record review for model mx4450 lot number 21085161 was performed.The search showed that a total of 4,803 units in 1 lot number were built on 04aug2021.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.A device history record review for model mx4450 lot number 22049030 was performed.The search showed that a total of 14,403 units in 1 lot number were built on 04apr2022.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.The manufacturing plant was notified of this defect.The potential root causes were determined to be the tubing not fully being inserted into the bushing, causing a lack of solvent and gap.Another potential root cause is not allowing sufficient time for curing during assembly of the tubing to nac y-site joint.H3 other text : see h10.

Brand Name
BD MAXGUARD EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15479907
Report Number9616066-2022-01407
Device Sequence Number20519320
Product Code FPA
UDI-Device Identifier10885403274671
UDI-Public10885403274671
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/04/2026
Device Catalogue NumberMX4450
Device Lot Number21085161
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2022
Supplement Date Received by Manufacturer11/18/2022
Initial Report FDA Received Date09/24/2022
Supplement Report FDA Received Date12/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown